MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER
Model Number GA1830
Medical Device Problem Codes Peeled/Delaminated (1454); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that the procedure was a peripheral intervention on the anterior tibial vessel of the left leg via right groin access.A 6 french destination sheath was advanced up and over the iliac bifurcation.The 018 gwa was advanced across two heavily calcified lesions.An 018 navicross was advanced over the wire with intention of wire exchange for the viper wire.When the physician pulled back on the wire, there was much resistance.They were unable to capture the wire in the navicross.Navicross was removed leaving wire in the anterior tibial vessel.The physician carried on with the procedure and the procedure was a success.At the end, the physician was able to safely remove the wire.On removal, the wire appeared to have been stripped of the plastic jacket toward the distal end of the wire.All parts of the plastic jacket were intact.They are crimped up at the tip and nitinol internal wire exposed.The physicians' assessment was that the wire was pinned and stripped between two chunks of calcium.There was no blood loss.Additional information was received on 25jul2025: the patient was stable, and the case was a complete success.The wire was unable to track through an 018 navicross; however, it was able to be withdrawn through the sheath.Additional information was received on 28jul2025: the 6 french destinations used as an auxiliary device was not a product manufactured by ashitaka.The 018 navicross was not considered a contributing factor to the user.The calcium within the vessel was reported as the assumed culprit.
 
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted d6b: explanted date: device was not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.No anomaly was found in the manufacturing record and the shipping inspection record.No other similar report was found in the past complaint file.Terumo medical corporation (tmc) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide an update to sections b1, b2, h1, and h10, provide the device return date in section d9, update section h3, and provide the completed investigation results.Also, a correction to section g1 is being made for the email address.Visual and microscopic inspections: the actual device upon receipt was only a glidewire advantage.The urethane had been peeled off at approximately 22mm - 31mm from the distal end.The urethane had been peeled off at approximately 172mm from the distal end.No anomaly was found in other sections.Confirmation of dimensions - hydrophilic coat: approximately 0.45mm (standard: 0.42mm - 0.46mm).Ptfe coat: approximately 0.45mm (standard: 0.43mm - 0.46mm).No anomaly was found in the manufacturing history record and the shipping inspection record.No other similar report was found in the past.Past simulation test: with the abrasion in the test sample, it was pulled into the catheter.As a result, the abrasion got caught on the catheter and the urethane peeled off.Based on the investigation result, no anomaly was found in the manufacturing history records and the dimensions.From the simulation test result, it was likely that the wire was abraded by some hard object, and as the operation continued with the abrasion caught on the catheter, the urethane peeled off.However, since the details of procedure were unknown, it was not possible to clarify what the hard object was.Ashitaka factory has been making efforts in maintaining the quality of the product by performing following controls.In the product assembling process, 100% visual inspection is performed to confirm that there is no anomaly such as an abrasion.In the product assembling process, 100% visual inspection of the joint is performed to confirm that there is no anomaly such as floating or a flare on the outer layer.The instructions for use (ifu) of this product includes the following warning: "if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the glidewire advantage and/or the catheter and determine the cause by fluoroscopy.Continuing to manipulate or rotate the glidewire advantage or failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter, or damage to the vessel.".

Brand Name
GLIDEWIRE ADVANTAGE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya, shizuok 418-0 015
JA  418-0015
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya, shizuok
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key22737690
Report Number9681834-2025-00148
Device Sequence Number18418042
Product Code DQX
UDI-Device Identifier04987350714763
UDI-Public(01)04987350714763(17)260930(10)241023
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K063372
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberGA1830
Device Catalogue NumberRA*FA18301C
Device Lot Number241023Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2025
Supplement Date Received by Manufacturer08/20/2025
Initial Report FDA Received Date08/07/2025
Supplement Report FDA Received Date09/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown